Alert archive / New York / Special Weather Statements in 2021
Special Weather Statement, NWS Albany, NY
NWS Albany, NY issued this special weather statement at Jul 3, 2021, 3:49 PM EDT for Oneida County, New York. It was in force for 56 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 3, 2021, 3:49 PM EDT (19:49 UTC)
- Expired
- Jul 3, 2021, 4:45 PM EDT
- In force
- 56 min
- Issued by
- NWS Albany, NY
County Oneida County, NY
The radar
The Albany radar (KENX), 93 km from the middle of the area, began a volume at 19:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 7.8 hours before the alert went out and 102 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 725 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 42 m²/s²
- 0-3 km storm-relative helicity
- 49 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
179
WWUS81 KALY 031949
SPSALY
Special Weather Statement
National Weather Service Albany NY
349 PM EDT Sat Jul 3 2021
NYZ032-038-032045-
Northern Herkimer-Southern Herkimer-
349 PM EDT Sat Jul 3 2021
...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN HERKIMER COUNTY...
At 348 PM EDT, a strong thunderstorm was located over Newport, or 10
miles north of Herkimer, moving south at 15 mph.
Locations impacted include...
Ilion, Herkimer, Little Falls, Mohawk, Frankfort, Dolgeville, Ohio,
West Winfield, Newport, Middleville, Poland, Cold Brook, Jordanville,
Northwood, Cedarville, Russia, Fairfield, Elizabethtown, Warren and
Norway.
This includes Interstate 90 between exits 29A and 30.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 4322 7507 4324 7507 4323 7510 4333 7508
4348 7509 4350 7478 4334 7487 4328 7471
4313 7473 4311 7477 4308 7477 4302 7474
4288 7476 4287 7478 4290 7488 4282 7491
4291 7510 4286 7514 4286 7521 4305 7522
TIME...MOT...LOC 1948Z 014DEG 12KT 4318 7499
$$
BGMWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before this special weather statement went out at Jul 3, 3:44 PM EDT, 5 minutes earlier.
Area forecast discussion, Jul 3, 3:44 PM EDT, 5 minutes before
AREA FORECAST DISCUSSION National Weather Service Albany NY 344 PM EDT Sat Jul 3 2021 .SYNOPSIS... An upper level low pressure system will continue to gradually meander eastward into New England tonight, before moving off the coast on Sunday. Continued mostly cloudy, cool and showery conditions will persist through tonight. Some improvement is expected on Sunday, as the upper level low moves farther away from our region. Isolated to widely scattered showers will still be possible, but will not be a washout. Sunshine will also be more prevalent than recent days, with slightly milder temperatures. Dry and warmer weather in store for Monday with upper level ridging. && .NEAR TERM /UNTIL 6 AM SUNDAY MORNING/... Upper level low circulation centered in vicinity of the NY/MA- CT border late this afternoon. Main area of shower activity focused across the western Adirondacks drifting southward and entering the Mohawk Valley shortly. Enough instability (~ 500 J/Kg MLCAPE) has developed resulting some convective cells with brief moderate/heavy rainfall rates and isolated thunder. A few thunderstorms were occurring near the Herkimer/Hamilton border at 330 PM. Some of this activity (where most persistent) could result in locally heavy rainfall > 1 inch, with ponding of water and/or minor flooding of urban, low lying and poor drainage locations. Radar and near-term model trends indicating the most widespread showers west of the Hudson Valley into early this evening. As the upper low continues to slowly drift eastward into New England later this evening and overnight, an additional disturbance rotating around the periphery of the upper low could bring additional showers to areas from the Hudson Valley eastward as well. Will mention chance pops for most of the region this evening, the from Albany north/east overnight with coverage decreasing across western areas. Overall coverage of showers should decrease even in eastern areas prior to sunrise. Temperatures will continue to be cool, with lows mainly in the lower to mid 50s with mostly cloudy skies persisting. With residual low level moisture and light winds, patchy fog will be possible. && .SHORT TERM /6 AM SUNDAY MORNING THROUGH MONDAY NIGHT/... The pesky upper level low center will move eastward off the New England coast to the Gulf of Maine on Sunday. A cyclonic flow regime will still be in place across eastern NY and western New England through the day, but coverage of showers should be much less than previous days, with only weak forcing/instability expected to be present. Mostly cloudy skies to start the day should give way to a mix of sunshine and clouds by late morning or afternoon. Isolated to widely scattered instability showers should develop during peak diurnal heating time in the afternoon. CAMs focusing "greatest" coverage south of Albany, but again coverage looks rather sparse and the day will not be a washout anywhere. Will mention just slight chance of thunder as guidance indicating up to around 500 J/Kg SBCAPE south of Albany. Temperatures will be slightly warmer due to some breaks of sunshine, although will still be around 10 degrees below normal for early July. Highs should be in the lower/mid 70s in valleys and mid/upper 60s in the mountains. An isolated shower cannot be ruled out early Sunday evening, however most of the region will be dry as diurnally driven showers dissipate during this time. It will be cool for 4th of July evening, with most areas in the upper 50s to mid 60s. Dry conditions expected overnight as the upper level flow regime becomes neutral with the upper low moving farther away to the Canadian Maritimes. It will be another cool night, with lows in the 50s. The last day of the 4th of July holiday weekend (Monday) looks to be the best weather-wise. A return to seasonable temperatures in store, with more in the way of sunshine due to upper ridging and a light southwest flow regime. Highs near 80 in most valleys with mid/upper 70s in the mountains. An isolated/brief instability shower will be possible during the afternoon, but most of the area/time should be dry. Will start to mention increasing chances for showers and even some thunderstorms Monday evening, as model guidance showing an upper disturbance moving across northern NY in a flattening W-NW upper flow pattern. Returning moisture with dewpoints rising into the 60s and PWAT anomalies increasing to +1 to +2 STDEV along with forcing from the disturbance could result in isolated to scattered showers/storms, especially for areas north of the Capital District. It will be warmer and more muggy compared to previous nights, with lows in the 60s. && .LONG TERM /TUESDAY THROUGH SATURDAY/... After a cool respite over the Fourth of July holiday weekend, summer heat and humidity returns for the upcoming week. A warm front moving through the Northeast on Tuesday will allow a hot and humid air mass to overspread the region. Its associated boundary stalls over the area Wednesday into Thursday so chances for showers and storms increase. By the end of the week, we will be keeping eye on where the upper level pattern steers the remnants of Tropical Cyclone Elsa. For the latest forecast on Elsa, please visit the National Hurricane Center webpage at www.nhc.noaa.gov. Read on for details. We start the long term on Tuesday with a warm front pushing northeastward through the area. In its wake, southwesterly flow aloft advects in a much warmer air mass characterized by 850mb rising to +16C to +19C which will result in surface temperatures warming back into the upper 80s to even low to mid 90s, especially in the mid-Hudson Valley and NW CT where 850mb isotherms may near 20C. Add in the fact that dew points will also rise into the 60s to even low 70s and the combination of high temperatures and humidity will likely result in heat index values exceeding the heat advisory threshold. We will continue to message the possible need for a heat advisory on Tuesday in the Hazardous Weather Outlook. By Wednesday, an upper level trough will gradually slide eastward through southern Canada and the Great Lakes, allowing heights to fall downstream over the Northeast. The surface cold front looks to push eastward into the region as well but given how broad/weak the trough is, the boundary may actually stall over part of eastern NY and western New England within the zonal flow. Guidance continues to depict this so we kept chance POPs in place across the region during the afternoon peak heating hours with low end likely POPs west of the Hudson River where stronger height falls may be observed. The GFS/CMC analyze the trough to be a bit stronger and therefore allow the boundary to stall over the south of I-90 whereas the ECWMF shows the trough to be weaker and escaping further to out north which therefore would result in the boundary stalling farther north. Still too early to know which set of guidance is correct but it's important to keep tabs on the trends. Even still temperatures in at least the southern half of the CWA (i.e mid-Hudson Valley) could once again hit 90 degrees which when combined with the high humidity could necessitate another heat advisory. The stalled boundary lingers into Thursday but with a secondary trough pushing eastward through the Midwest/Great Lakes, guidance suggests heights rise downstream in response, potentially allowing this boundary to lift northward as as warm front. However, additional weak impulses within the broad southwesterly flow regime ahead of the incoming trough could allow waves of low pressure to develop along the boundary resulting in periods of showers. Exactly which areas end up having the best chance for showers will be contingent upon where the boundary stalls. Therefore, we continue to show likely POPs through most of the region. The increased shower/storm coverage and cloud coverage should assuage temperatures but humidity values likely will still be high. Tropical Storm Elsa looks to be traveling up the East Coast during the second half of the week. The aforementioned incoming trough on Thursday into Friday could end up steering it but at this time step, it's an uncertain forecast. For the latest information on Elsa, monitor the National Hurricane Center forecast. && .AVIATION /20Z SATURDAY THROUGH THURSDAY/... Through 18Z Sun...Region remains under the influence of an upper low, with plentiful clouds and scattered showers. MVFR cigs are expected to prevail through most of the TAF period. Showers are expected to be hit-and-miss, but could result in MVFR vsby as well. Brief periods where the MVFR deck could scatter out are possible this afternoon. Tonight, MVFR cigs expected to continue with showers around. KPSF may fall to IFR for a time late tonight into Sunday morning, and has the best chance of a steadier rainfall. Cigs may begin to lift/scatter out toward the end of the TAF period. Winds will be around 5 kt or less through the TAF period, generally from the north. Outlook... Sunday Night: No Operational Impact. NO SIG WX. Monday: Low Operational Impact. Slight Chance of SHRA. Monday Night: Moderate Operational Impact. Chance of SHRA...TSRA. Tuesday: Moderate Operational Impact. Chance of SHRA...TSRA. Tuesday Night: Low Operational Impact. Slight Chance of SHRA...TSRA. Wednesday: Moderate Operational Impact. Chance of SHRA...TSRA. Wednesday Night: Moderate Operational Impact. Chance of SHRA...TSRA. Thursday: High Operational Impact. Likely SHRA...TSRA. && .FIRE WEATHER... An upper level low pressure system will continue to gradually meander eastward into New England tonight, before moving off the coast on Sunday. Continued mostly cloudy, cool and showery conditions will persist through tonight. Some improvement is expected on Sunday, as the upper level low moves farther away from our region. Isolated to widely scattered showers will still be possible, but will not be a washout. Sunshine will also be more prevalent than recent days, with slightly milder temperatures. Dry and warmer weather in store for Monday with upper level ridging. Relative humidity values will increase to around 100 percent tonight, decreasing to minimum values between 55 and 70 percent on Sunday. RH values will increase to around 100 percent again Sunday night. Winds tonight will be light and variable, becoming northerly around 5 mph or less on Sunday. Winds on Sunday night will be light and variable. && .HYDROLOGY... Scattered to numerous showers will persist into this evening, with some areas seeing periods of moderate to briefly heavy rainfall west of the Hudson Valley. Generally less than a half inch of rain will occur in most areas, however isolated 1-2 inch amounts may occur especially where any isolated thunderstorms occur and/or heavier showers repeatedly move across the same areas. Isolated ponding of water and/or minor flooding of urban, low lying and poor drainage locations is possible into this evening. Otherwise, scattered mainly light showers are expected overnight into Sunday. Dry weather is forecast Sunday night through Monday. Chances for showers and thunderstorms return Monday night through at least the middle of next week, as a warmer and more humid air mass builds in and several fronts potentially move across the region. For details on specific area rivers and lakes, including observed and forecast river stages and lake elevations, please visit the Advanced Hydrologic Prediction Service /AHPS/ graphs on our website. && .CLIMATE... Record Low Maximum Temperatures for July 3rd... Albany NY: 69 degrees set in 1992 Glens Falls NY: 64 degrees set 1992 Poughkeepsie NY: 70 degrees set in 1982 Record Low Maximum Temperatures for the Month of July... Albany NY: 60 degrees set in 1972 Glens Falls NY: 58 degrees set in 1986 Poughkeepsie NY: 61 degrees set in 1956 && .ALY WATCHES/WARNINGS/ADVISORIES... CT...None. NY...None. MA...None. VT...None. && SYNOPSIS...JPV NEAR TERM...JPV SHORT TERM...JPV LONG TERM...Speciale AVIATION...Thompson FIRE WEATHER...JPV HYDROLOGY...JPV CLIMATE...ALY Staff
Hazardous weather outlook, Jul 3, 4:04 AM EDT, 11 hours 45 minutes before
Hazardous Weather Outlook National Weather Service Albany NY 404 AM EDT Sat Jul 3 2021 CTZ001-013-MAZ001-025-NYZ032-033-038>043-047>054-058>061-063>066- 082>084-VTZ013>015-041100- Northern Litchfield-Southern Litchfield-Northern Berkshire- Southern Berkshire-Northern Herkimer-Hamilton-Southern Herkimer- Southern Fulton-Montgomery-Northern Saratoga-Northern Warren- Northern Washington-Schoharie-Western Schenectady- Eastern Schenectady-Southern Saratoga-Western Albany-Eastern Albany- Western Rensselaer-Eastern Rensselaer-Western Greene-Eastern Greene- Western Columbia-Eastern Columbia-Western Ulster-Eastern Ulster- Western Dutchess-Eastern Dutchess-Northern Fulton-Southeast Warren- Southern Washington-Bennington-Western Windham-Eastern Windham- 404 AM EDT Sat Jul 3 2021 This Hazardous Weather Outlook is for northwestern Connecticut, western Massachusetts, eastern New York and southern Vermont. .DAY ONE...Today and tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Sunday through Friday. There is a chance for thunderstorms Tuesday through Thursday, mainly during the afternoon and evening hours. A hot and humid airmass will return for Tuesday. Heat advisories may be needed in lower elevations. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Jul 3, 3:49 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Albany NY
349 PM EDT Sat Jul 3 2021
NYZ032-038-032045-
Northern Herkimer-Southern Herkimer-
349 PM EDT Sat Jul 3 2021
...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN HERKIMER COUNTY...
At 348 PM EDT, a strong thunderstorm was located over Newport, or 10
miles north of Herkimer, moving south at 15 mph.
Locations impacted include...
Ilion, Herkimer, Little Falls, Mohawk, Frankfort, Dolgeville, Ohio,
West Winfield, Newport, Middleville, Poland, Cold Brook, Jordanville,
Northwood, Cedarville, Russia, Fairfield, Elizabethtown, Warren and
Norway.
This includes Interstate 90 between exits 29A and 30.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 4322 7507 4324 7507 4323 7510 4333 7508
4348 7509 4350 7478 4334 7487 4328 7471
4313 7473 4311 7477 4308 7477 4302 7474
4288 7476 4287 7478 4290 7488 4282 7491
4291 7510 4286 7514 4286 7521 4305 7522
TIME...MOT...LOC 1948Z 014DEG 12KT 4318 7499
BGMThe office that day
Everything else NWS Albany, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 3, 4:47 PM EDT | Special Weather Statement | ALY | Oneida | 58 min |
| Jul 3, 5:23 PM EDT | Areal Flood Advisory | ALY | Fulton, Hamilton, Herkimer | 3 hr |
Nearby
Special Weather Statements in New York, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.